1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Levemir

Discussion in 'Ask A Question' started by Ali H, Jun 28, 2014.

  1. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    Hi, well after a total failure of all oral meds despite low carbing, exercise etc very suddenly, I have been put on insulin. Started on 8 units, now up to 16 at night and 6 in the morning and still my fasting level refuses to come down. Every day it is between 10 and 11. Surely it should have made some movement downwards shouldn't it? I know I need bolus too as I appear to have zero insulin response to food but they wanted to get the basal in situ first. Sigh, I suppose I need to speak to the DNS team on Monday. Anybody else seen it have no effect?

    Thanks in advance.

    Ali
     
  2. Spiker

    Spiker Type 1 · Well-Known Member

    Messages:
    4,685
    Likes Received:
    8,439
    Trophy Points:
    178
    Strictly speaking, if you were on a basal + bolus regime, the basal insulin (Levemir) should neither raise nor lower your blood sugar, it should just keep it the same.

    However at the moment you are on a long acting only regime so I guess it should take care of food as well.

    You could try taking a small one off extra dose of Levemir and see if it reduces your blood sugar.

    However if your level is stuck around 10-11, it's possible that your blood sugar is being regulated by your kidneys dumping excess glucose into your urine. Not ideal. What is your diabetes care team telling you?

    Miraculously sent via Diabetes Forum App. Probably on the 4th or 5th try :-/
     
  3. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    Hi Spiker, been on hols so going to ring them on Monday. I just find it odd that there is no downward movement in my bloods over night at all. I had a Cpep, GAD and Islet test done too so maybe they will have a better idea when I speak to them.
     
  4. Nicko2K

    Nicko2K Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    52
    Trophy Points:
    58
    I would say to keep raising your dose every couple of days until it does drop :)

    Type 1 Diabetic: (Novorapid/Levemir) Diagnosed 2014: Extremely handsome: Always smiling :)
     
    • Like Like x 2
  5. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,196
    Likes Received:
    12,459
    Trophy Points:
    298
    Only by a unit at a time unless advised by a professional would be my advice. Every 2 days.

    You can with most GP's nowadays get telephone call backs, so this may be something that you could talk about over phone uf unable to get a quick appt etc. some GP practices are willing to give a daily phonecall for advice until levels are stabilised..



    Sent from the Diabetes Forum App
     
  6. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    Thanks, yes I will get advice on Monday, I am under the team at the hospital now. I am raising a couple of units every couple of days as they advised. Lets hope it responds soon!!!
     
  7. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,616
    Trophy Points:
    278

    That's the best solution. Your on quite low doses at the moment so it might well be that you need to increase it quite considerably before your bg stabilises, if your don't find that levemir works you should ask about taking an alternative basal insulin such as Trisiba, it's typically aimed at type 2's and just came on the market last year, by all accounts its a good insulin from what I've read on this forum.
     
  8. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    Thanks Noblehead will have a word with them. I did a 3 am check and it was 12, then 9.9 on waking. Need to see some 6s sometime soon!
     
  9. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    Managed to get a call back from the hospital today, consultant has written a prescription for Novorapid so I have to pick it up tomorrow and take 4 units with each meal. I now have the Levemir at 16 units morning and evening and still no change in fasting levels.

    Ali
     
  10. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,616
    Trophy Points:
    278

    Hopefully the increase in levemir together with the novorapid will bring your bg levels down. Did they give you are carb limit for each meal to go with the 4 units?

    It goes without saying Ali that you should monitor your bg levels closely over the coming days and weeks just in case the increase in insulin usage is too much and you begin to hypo, you should be able to get extra bg strips from your gp now that your on insulin.
     
  11. Ali H

    Ali H Type 2 · Well-Known Member

    Messages:
    790
    Likes Received:
    571
    Trophy Points:
    133
    No they didn't but I try for 30, 30, 40 grams so if a ratio of 1 to 10 works hopefully we should be somewhere near. Yes I check tons especially as we are on hols so I am driving throughout the day. Dr gave me 100 strips without asking the other day.

    Thanks for your help.

    Ali
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook